Alert archive / Montana / Flood Watches in 2018
Flood Watch 7, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at May 21, 2018, 11:59 AM MDT for 5 counties in Montana. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2018, 11:59 AM MDT (17:59 UTC)
- Expired
- May 23, 2018, 9:27 AM MDT
- In force
- 45 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Flathead County, MT, Lincoln County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 88 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509
WGUS65 KMSO 211759
FFAMSO
Flood Watch
National Weather Service Missoula MT
1159 AM MDT Mon May 21 2018
MTZ005-222100-
/O.NEW.KMSO.FA.A.0007.180521T1759Z-180522T2100Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Missoula/Bitterroot Valleys-
1159 AM MDT Mon May 21 2018
...FLOOD WATCH IN EFFECT FOR BITTERROOT RIVER NEAR MISSOULA
THROUGH TUESDAY AFTERNOON...
The National Weather Service in Missoula has issued a
* Flood Watch for Bitterroot River near Missoula in west central
Montana.
* Until further notice.
* The river is forecast to reach flood stage by Tuesday afternoon
and steadily climb throughout the week. Minor flood stage is 11.0
feet.
* Warm temperatures increasing snowmelt runoff will continue to
cause high water on area rivers and streams. In addition, slow
moving showers and thunderstorms capable of heavy rainfall are
possible this week, further exacerbating flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts.
You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.
&&
LAT...LON 4687 11413 4687 11408 4686 11405 4679 11400
4666 11398 4666 11414 4677 11412 4686 11415
$$
MTZ001-222100-
/O.NEW.KMSO.FA.A.0007.180521T1759Z-180522T2100Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kootenai/Cabinet Region-
1159 AM MDT Mon May 21 2018
...FLOOD WATCH IN EFFECT FOR CLARK FORK RIVER NEAR PLAINS THROUGH
TUESDAY AFTERNOON...
The National Weather Service in Missoula has issued a
* Flood Watch for a portion of northwest Montana.
* Until further notice.
* The river is forecast to reach flood stage by Tuesday afternoon
and steadily climb throughout the week. Minor flood stage is 16.0
feet.
* Warm temperatures increasing snowmelt runoff will continue to
cause high water on area rivers and streams. In addition, slow
moving showers and thunderstorms capable of heavy rainfall are
possible this week, further exacerbating flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts.
You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.
&&
LAT...LON 4735 11486 4740 11494 4749 11515 4752 11532
4757 11546 4767 11523 4760 11493 4742 11463
4735 11467 4730 11472
$$2 follow-up statements
427
WGUS65 KMSO 221951
FFAMSO
Flood Watch
National Weather Service Missoula MT
151 PM MDT Tue May 22 2018
MTZ005-222100-
/O.CAN.KMSO.FA.A.0007.000000T0000Z-180522T2100Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Missoula/Bitterroot Valleys-
151 PM MDT Tue May 22 2018
...FLOOD WATCH IS UPGRADED...
The Flood Watch for Bitterroot River near Missoula in west
central Montana has been upgraded to a warning.
$$
MTZ001-232100-
/O.EXT.KMSO.FA.A.0007.000000T0000Z-180523T2100Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kootenai/Cabinet Region-
151 PM MDT Tue May 22 2018
...FLOOD WATCH NOW IN EFFECT FOR CLARK FORK RIVER NEAR PLAINS...
The Flood Watch is now in effect for
* Clark Fork River near Plains in northwest Montana.
* Until further notice.
* The river is forecast to reach flood stage by middle part of the
work week and steadily climb throughout the week. Minor flood
stage is 16.0 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts.
You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.
&&
LAT...LON 4735 11486 4740 11494 4749 11515 4752 11532
4757 11546 4767 11523 4760 11493 4742 11463
4735 11467 4730 11472
$$690 WGUS65 KMSO 231527 FFAMSO Flood Watch National Weather Service Missoula MT 927 AM MDT Wed May 23 2018 MTZ001-231630- /O.CAN.KMSO.FA.A.0007.000000T0000Z-180523T2100Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kootenai/Cabinet Region- 927 AM MDT Wed May 23 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of northwest Montana has been cancelled. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at May 21, 4:40 AM MDT, 7 hours 19 minutes earlier.
Area forecast discussion, May 21, 4:40 AM MDT, 7 hours 19 minutes before
Area Forecast Discussion National Weather Service Missoula MT 440 AM MDT Mon May 21 2018 .DISCUSSION... A daily cycle of afternoon and evening convection will exist across the Northern Rockies through Wednesday. Expect showers and thunderstorms by each mid afternoon, with localized brief, heavy rainfall, cloud-to-ground lightning, and some erratic winds near the strongest storms that develop. Thunderstorm potential will fade by sunset, as the atmosphere stabilizes. Temperatures will be seasonally mild through midweek as well. Temperatures will begin to warm for the later half of the week, as a ridge of high pressure begins to build over the region. By Friday, highs in the upper 70s to low 80s will be possible for many areas across central Idaho and western Montana. The combination of warm afternoon temperatures and weak disturbances moving through the ridge will allow the development of more afternoon thunderstorms. Overall this whole week is looking fairly warm and convective, thus if you are planning to be outdoors during the afternoons, keep an eye on the sky. && .AVIATION...Light winds and variable cloudiness will be present across the Northern Rockies through 21/1800Z. Random, brief, and mostly light rain showers will be drifting across the air space during this time. 21/1800Z through 22/0300Z, more significant showers and thunderstorms will develop. Thunderstorms are possible at all area terminals, accompanied by heavy rain, lightning, and erratic winds. Ceilings will lower with passing thunderstorms. Terrain obscurations will vary from isolated (through 21/1800Z) to frequent (near 22/0300Z). Terrain obscurations will trend downward after 22/0300Z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.